MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200109
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka surgery, the femur and tibia guides from a ns vis adpt guide lgnp kit were airballed when fitting blocks.The surgeon had to recut both distal femur and proximal tibia.An additional 2mm were resected on the femur and an additional 4mm on the tibia.Surgery was resumed, with a change in surgical technique.It is unknown if there was any delay.Patient was not harmed beyond the reported problem.
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Additional Manufacturer Narrative
H3, h6.The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, the visionaire guides ¿were airballed when fitting blocks ¿ and resulted in the need for the surgeon to resect an additional 2mm from distal femur and an additional 4mm from the proximal tibia.Reportedly, the procedure resumed using a change in surgical technique without patient injury.It is unknown if a surgical delay resulted.Further clinical documentation has not been provided as of the date of this medical assessment.The visionaire¿ surgical technique does recommend use of back-up instrumentation should the adaptive guide be determined unsuitable for its intended use.Based on the information provided, the clinical root cause could not be definitively concluded.Further patient impact would not be anticipated as the surgeon reportedly completed the procedure with a change of surgical technique and no patient injury was alleged.Based on this information, no further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the instructions for use documents for visionaire revealed that if the patient matched cutting guide or fastpack instrument does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery has been identified as device description.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, part number, size, implant type, hand, recut type, saw blade thickness and part configuration should be verified, it also has to be verified that the part should be free of burrs, damaged areas and sharp edges, besides dimensions should be measured with caliper to ensure print specifications.An assessment made by a quality engineer was performed and could not confirm a root cause for the stated failure mode.All checks were found to be within visionaire standards.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or user/procedural variance.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13636326
Report Number1020279-2022-00939
Device Sequence Number13984456
Product Code JWH
UDI-Device Identifier00885556656563
UDI-Public00885556656563
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV0200109
Device Catalogue NumberV0200109
Device Lot Number00221525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown